Alert archive / West Virginia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 50, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 26, 2002, 6:06 PM EDT for Boone County, West Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2002, 6:06 PM EDT (22:06 UTC)
- Expired
- May 26, 2002, 6:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Boone County, WV
The radar
The Charleston,WV radar (KRLX), 32 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 262206 SVRRLX WVC005-262230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 606 PM EDT SUN MAY 26 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN WEST VIRGINIA... * UNTIL 630 PM EDT... * AT 602 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF SYLVESTER...MOVING NORTH AT 10 MPH. . --CALL TO ACTION--IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:00 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 26, 3:00 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 300 PM EDT SUN MAY 26 2002 SHORT TERM: RISK OF SHOWERS/TSTMS INTO THIS EVENING EAST OF CLOUD SHIELD...BASICALLY IN THE EASTERN MOUNTAINS. AFTN TSTMS A POSSIBILITY ONCE AGAIN MON AFTN AS WK FRONTAL BNDRY STALLS ACROSS THE REGION. MON NGT ON: WK FLO CONTS MON NGT CAUSING THE DILEMMA WHETHER OR NOT FG SHUD BE INTRODUCED INTO ZFP. BNDRY LYR WNDS LESS THAN 5KTS ARE PREVALENT THRU MUCH OF THE NGT WHICH WUD KEEP ATMS MIXED...HWVR TWRDS DAWN THEY GO CLM. SFC DWPTS IN THE UPR 50S YLD SUFFICIENT LLVL MSTR FOR FG FORMATION. AT THIS JUNCTURE WL LV OUT AND PASS ONTO UPCOMING SHIFTS. LTL CHANGE FM PVS PACKAGE AS SUMMER LIKE SETUP BCMS EST. LTL TRIGGERS DURING NIGHTTIME HRS SO WL RIDE WITH DAYTIME POPS FOR MTNS TUES...AREAS E OF OH RVR WED...AND ENTIRE FA THUR. INSTABILITY RMNS MOD AS SBCAPES EXCEED 2.0KJ/KG...LI/S APPCH -6...AND TT R NR 50. AGAIN MSTR IS NOT THAT DEEP WHICH CORRESPONDS TO PWATS ARND 1.2 INCHES. LATEST AVN SHOWS FRNTL BNDRY TO BE A TAD FASTER THAN 00Z RUN...SO WL PLACE POPS ENTIRE AREA THUR NGT AND CONT THEM INTO FRI. H8 TEMPS RMN ARND 12C ALL WEEK...TIL AFOREMENTIONED FRNT PASSES THEN THEY DROP BY SOME 6-8C. HI PRES BLDS IN NXT WEEKEND UNDR COOLER CONDS. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/
In the hours before
Local storm report, May 26, 4:05 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0405 PM EDT SUN MAY 26 2002
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0403 PM EDGARTON WV PEA SIZE HAIL
05/26/02 MINGO EVENT OCCURRED BETWEEN
0348 PM AND 0403 PMLocal storm report, May 26, 5:29 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0529 PM EDT SUN MAY 26 2002
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0529 PM FAYETTEVILLE WV .75 INCH HAIL
05/26/02 FAYETTE EVENT OCCURRED BETWEEN
0514 PM AND 0529 PMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 5:07 PM EDT | Flash Flood Warning | RLX | Logan | 113 min |
| May 26, 5:10 PM EDT | Flash Flood Warning | RLX | Logan | 110 min |
| May 26, 5:20 PM EDT | Flash Flood Warning | RLX | Fayette | 115 min |
| May 26, 5:30 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 30 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.